|HIV + SHINGLES
Nov 24, 2003
I am 36 and was diagnosed Hiv+ in July 2003 and my counts were at the time cd4=928..vl=76,500....I haven't started treatment, but I've visited the doc for several aliments..HPV,cold sores,and depression. Also, I've been getting my vaccines HEP A&B. Now, at the end of October, I had more blood work done and then got a FLU shot. Never had I had one of those before, I got sick for about 4 days, then got SHINGLES....Thought it was Psoriasis, since it started like such, but then started to severely itch and spread from the back of my right shoulder to my right pectoral and up the back of my neck. My doc prescribed VALTREX 3 TIMES A DAY, PREDNISONE FOR 14 DAYS, AND DIPHENYDRAMINE 4 TIMES A DAY OR AS NEEDED.....lol....Then told me, my cd=613 and my vl=21,521..my cd4's came down 315 and the viral dropped too....IM not on meds...except the ones listed above and prozac...lol...it's not a joking matter....as the Shingles has ruined my self-esteem..They seem like they are fading so eventually i'll bounce back..I think I was still in the bargaining stage with accepting this HIV, but now, with Shingles...there's all my evidence...
| Response from Dr. Young
I'm not sure exactly what your question is, but shingles (the reactivation of chickenpox) is not rare among persons with HIV infection.
The symptoms should resolve over time, and the key thing is the ability to recognize the early symptoms of the reactivation, should it happen (it can). Early medical treatment with drugs like valacyclovir can minimize the severity of the symptoms.
Good luck, and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.